Drought, Benton
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Benton forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 36.339, -94.256 (the zone’s center; the record gives no point)
Several precipitation events across the region during the month resulted in rainfall amounts that were near normal across much of northwestern and west-central Arkansas. As a result of this much needed rainfall, severe drought conditions that were prevalent across the region to begin the month were improved upon during the month.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Several precipitation events across the region during the month resulted in rainfall amounts that were near normal across much of northwestern and west-central Arkansas. As a result of this much needed rainfall, severe drought conditions that were prevalent across the region to begin the month were improved upon during the month. Monetary damage estimates resulting from the drought were not available.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Sep 30, 10:43 PM CST, 1 hour 17 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1143 PM CDT FRI SEP 30 2011 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM. VFR CONDITIONS ARE EXPECTED AT ALL AREA TAF SITES THROUGH THE VALID PERIOD. && .PREV DISCUSSION... /ISSUED 912 PM CDT FRI SEP 30 2011/ DISCUSSION... CLEAR AND COOL TONIGHT...WITH ALL LOCATIONS FALLING OFF INTO THE 40S. FORECAST LOOKS GOOD WITH NO UPDATE PLANNED. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && AVIATION...10
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 505 PM CDT FRI SEP 30 2011 ARZ001-002-010-011-019-020-029-OKZ049-053>076-011000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 505 PM CDT FRI SEP 30 2011 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS EVENING AND TONIGHT. FIRE WEATHER DANGER. RISK...LIMITED. AREA...SOUTH OF INTERSTATE 40. ONSET...ONGOING...IMPROVING AFTER SUNSET. DISCUSSION... BREEZY NORTH WINDS AND LOW HUMIDITIES WILL RAISE FIRE WEATHER CONCERNS THROUGH THE EARLY TO MID EVENING...PRIMARILY FOR AREAS SOUTH OF INTERSTATE 40. WINDS WILL SUBSIDE AFTER SUNSET WITH FIRE WEATHER CONDITIONS IMPROVING. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SATURDAY THROUGH WEDNESDAY...NO HAZARDS. THURSDAY...HIGH WIND POTENTIAL. EXTENDED DISCUSSION... ONGOING DROUGHT CONDITIONS...ESPECIALLY ACROSS SOUTHEAST OKLAHOMA...WILL MAINTAIN A DAILY WILDFIRE RISK. THE FIRE WEATHER POTENTIAL MAY INCREASE BY MID TO LATE NEXT WEEK AS SOUTHERLY WINDS INCREASE. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
The national radar mosaic for the moment the first event began.
6 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2011Every state in 2011This day in weather historyWarnings in Arkansas, October 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 345853, 345854, 345855, 345856, 345857, 345858.